Alert archive / Idaho / Winter Storm Warnings in 2018
Winter Storm Warning 7, NWS Spokane, WA
NWS Spokane, WA issued this winter storm warning at Apr 11, 2018, 12:07 PM PDT for 5 counties in Washington; 6 counties in Idaho. It took effect at Apr 11, 2018, 11:00 PM PDT. It was in force for 12 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 11, 2018, 12:07 PM PDT (19:07 UTC)
- In effect from
- Apr 11, 2018, 11:00 PM PDT
- Expired
- Apr 12, 2018, 11:00 AM PDT
- In force
- 12 hr
- Issued by
- NWS Spokane, WA
Counties Benewah County, ID, Bonner County, ID, Boundary County, ID, Kootenai County, ID, Latah County, ID, Shoshone County, ID, Ferry County, WA, Okanogan County, WA, Pend Oreille County, WA, Spokane County, WA, Stevens County, WA
The radar
The Spokane radar (KOTX), 43 km from the middle of the area, began a volume at 19:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 12, 8:18 AM PDT | SNOW 4.5 | 10 Wnw Malo, WA | REPORT VIA HAM RADIO OPERATOR THAT RESIDES ON BODIE MOUNTAIN. EXACT LOCATION UNKNOWN. MODERATE SNOW STILL FALLING AT TIME OF REPORT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 7.1 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1669 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
122 WWUS46 KOTX 111907 WSWOTX URGENT - WINTER WEATHER MESSAGE National Weather Service Spokane WA 1207 PM PDT Wed Apr 11 2018 ...Late season snow... .A cold spring storm system will bring a late in the season snow to portions of Eastern Washington and North Idaho into tomorrow. IDZ001-004-WAZ037-038-120515- /O.NEW.KOTX.WS.W.0007.180412T0600Z-180412T1800Z/ Northern Panhandle-Central Panhandle Mountains- Northeast Mountains-Okanogan Highlands- Including the following locations Sandpoint, Bonners Ferry, Priest River, Eastport, Schweitzer Mountain Road, Kellogg, Pinehurst, Osburn, Wallace, Mullan, Fourth of July Pass, Dobson Pass, Lookout Pass, Colville, Northport, Deer Park, Chewelah, Newport, Kettle Falls, Springdale-Hunters Road, Orin-Rice Road, Flowery Trail Road, Republic, Inchelium, Wauconda, Chesaw Road, Highway 20 Wauconda Summit, Boulder Creek Road, and Sherman Pass 1207 PM PDT Wed Apr 11 2018 ...WINTER STORM WARNING IN EFFECT FROM 11 PM THIS EVENING TO 11 AM PDT THURSDAY... * WHAT...Heavy mixed precipitation expected. Late in the season total snow accumulations ranging from a trace to near 3 inches for many of the valleys with 4 to 8 inches mountain accumulations above 3500 feet. * WHERE...Sandpoint, Bonners Ferry, Priest River, Eastport, Schweitzer Mountain Road, Kellogg, Pinehurst, Osburn, Wallace, Mullan, Fourth of July Pass, Dobson Pass, Lookout Pass, Colville, Northport, Deer Park, Chewelah, Newport, Kettle Falls, Springdale- Hunters Road, Orin-Rice Road, Flowery Trail Road, Republic, Inchelium, Wauconda, Chesaw Road, Highway 20 Wauconda Summit, Boulder Creek Road, and Sherman Pass. * WHEN...From 11 PM this evening to 11 AM PDT Thursday. * ADDITIONAL DETAILS...Plan on difficult travel conditions, including during the morning commute on Thursday. Be prepared for significant reductions in visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning means significant amounts of late in the season snow, sleet and ice will make travel very hazardous or impossible in some locations. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ IDZ027-120515- /O.NEW.KOTX.WW.Y.0023.180412T0600Z-180412T1800Z/ Lewis and Southern Nez Perce Counties- Including the following locations Craigmont, Nezperce, Winchester, and Soldiers Meadow Road 1207 PM PDT Wed Apr 11 2018 ...WINTER WEATHER ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 11 AM PDT THURSDAY ABOVE 3000 FEET... * WHAT...Snow expected. Late in the season total snow accumulations of up to 2 inches above 3000 feet, with localized amounts up to 6 inches above 4500, are expected. * WHERE...Craigmont, Nezperce, Winchester, and Soldiers Meadow Road. * WHEN...From 11 PM this evening to 11 AM PDT Thursday. * ADDITIONAL DETAILS...Be prepared for reduced visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of late in the season snow will cause primarily some travel difficulties. Be prepared for some snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ WAZ042-120515- /O.NEW.KOTX.WW.Y.0023.180412T0000Z-180412T1200Z/ East Slopes Northern Cascades- Including the following locations Blewett Pass 1207 PM PDT Wed Apr 11 2018 ...WINTER WEATHER ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM PDT THURSDAY ABOVE 4000 FEET... * WHAT...Snow expected. Late in the season total snow accumulations of 1 to 3 inches at and above 4000 feet, with higher mountain accumulations up to 8 inches above 6000 feet, are expected. * WHERE...Blewett Pass. * WHEN...From 5 PM this afternoon to 5 AM PDT Thursday. * ADDITIONAL DETAILS...Plan on possibly slippery road conditions, including during the evening commute. Be prepared for reduced visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of late in the season snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
4 follow-up statements
843 WWUS46 KOTX 120453 WSWOTX URGENT - WINTER WEATHER MESSAGE National Weather Service Spokane WA 953 PM PDT Wed Apr 11 2018 ...Late season snow... .A cold spring storm system will bring late season snow to portions of Eastern Washington and North Idaho overnight into Thursday. IDZ001-004-WAZ037-038-121300- /O.CON.KOTX.WS.W.0007.180412T0600Z-180412T1800Z/ Northern Panhandle-Central Panhandle Mountains- Northeast Mountains-Okanogan Highlands- Including the following locations Sandpoint, Bonners Ferry, Priest River, Eastport, Schweitzer Mountain Road, Kellogg, Pinehurst, Osburn, Wallace, Mullan, Fourth of July Pass, Dobson Pass, Lookout Pass, Colville, Northport, Deer Park, Chewelah, Newport, Kettle Falls, Springdale-Hunters Road, Orin-Rice Road, Flowery Trail Road, Republic, Inchelium, Wauconda, Chesaw Road, Highway 20 Wauconda Summit, Boulder Creek Road, and Sherman Pass 953 PM PDT Wed Apr 11 2018 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM PDT THURSDAY... * WHAT...Heavy mixed precipitation expected. Total late season snow accumulations of trace to 3 inches for many of the valleys, with mountain accumulations 4 to 9 inches above 3500 feet, are expected. * WHERE...Sandpoint, Bonners Ferry, Priest River, Eastport, Schweitzer Mountain Road, Kellogg, Pinehurst, Osburn, Wallace, Mullan, Fourth of July Pass, Dobson Pass, Lookout Pass, Colville, Northport, Deer Park, Chewelah, Newport, Kettle Falls, Springdale- Hunters Road, Orin-Rice Road, Flowery Trail Road, Republic, Inchelium, Wauconda, Chesaw Road, Highway 20 Wauconda Summit, Boulder Creek Road, and Sherman Pass. * WHEN...Until 11 AM PDT Thursday. * ADDITIONAL DETAILS...Plan on difficult travel conditions, including during the morning commute on Thursday. Be prepared for significant reductions in visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning means significant amounts of late in the season snow, sleet and ice will make travel very hazardous or impossible in some locations. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ IDZ027-121300- /O.CON.KOTX.WW.Y.0023.180412T0600Z-180412T1800Z/ Lewis and Southern Nez Perce Counties- Including the following locations Craigmont, Nezperce, Winchester, and Soldiers Meadow Road 953 PM PDT Wed Apr 11 2018 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT THURSDAY ABOVE 3000 FEET... * WHAT...Snow expected. Total late season snow accumulations of up to two inches above 3000 feet, with localized amounts up to 5 inches above 4500 feet, are expected. * WHERE...Craigmont, Nezperce, Winchester, and Soldiers Meadow Road. * WHEN...Until 11 AM PDT Thursday. * ADDITIONAL DETAILS...Plan on slippery road conditions. Be prepared for reduced visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of late season snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ WAZ042-121200- /O.CON.KOTX.WW.Y.0023.000000T0000Z-180412T1200Z/ East Slopes Northern Cascades- Including the following locations Blewett Pass 953 PM PDT Wed Apr 11 2018 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY ABOVE 4000 FEET... * WHAT...Snow. Additional late season snow accumulations of 1 to 3 inches above 4000 feet, with mountain accumulations up to 5 inches above 6000 feet, are expected. * WHERE...Blewett Pass. * WHEN...Until 5 AM PDT Thursday. * ADDITIONAL DETAILS...Plan on slippery road conditions. Be prepared for reduced visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of late season snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
089 WWUS46 KOTX 121213 WSWOTX URGENT - WINTER WEATHER MESSAGE National Weather Service Spokane WA 513 AM PDT Thu Apr 12 2018 ...Late season snow... .A cold spring storm system will bring late season snow to portions of Eastern Washington and North Idaho overnight into Thursday morning. WAZ042-121315- /O.EXP.KOTX.WW.Y.0023.000000T0000Z-180412T1200Z/ East Slopes Northern Cascades- Including the following locations Blewett Pass 513 AM PDT Thu Apr 12 2018 ...WINTER WEATHER ADVISORY HAS EXPIRED... Snow has moved off of the east slopes of the Cascades except for right at the crest. Snow showers at the crest will continue to result in snow covered roads at Stevens Pass and Washington Pass, but impacts through the rest of the morning will be localized to these spots. $$ IDZ001-004-WAZ037-038-121800- /O.CON.KOTX.WS.W.0007.000000T0000Z-180412T1800Z/ Northern Panhandle-Central Panhandle Mountains- Northeast Mountains-Okanogan Highlands- Including the following locations Schweitzer Mountain Road, Dobson Pass, Lookout Pass, Springdale-Hunters Road, Orin-Rice Road, Flowery Trail Road, Wauconda, Chesaw Road, Highway 20 Wauconda Summit, Boulder Creek Road, and Sherman Pass 513 AM PDT Thu Apr 12 2018 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING... * WHAT...Heavy snow. Additional snow accumulations of up to 3 inches above 3000 feet, with mountain accumulations above 4500 feet up to 7 inches, are expected. * WHERE...Schweitzer Mountain Road, Dobson Pass, Lookout Pass, Springdale-Hunters Road, Orin-Rice Road, Flowery Trail Road, Wauconda, Chesaw Road, Highway 20 Wauconda Summit, Boulder Creek Road, and Sherman Pass. * WHEN...Until 11 AM PDT this morning. * ADDITIONAL DETAILS...Be prepared for significant reductions in visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions will make travel very hazardous or impossible. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ IDZ027-121800- /O.CON.KOTX.WW.Y.0023.000000T0000Z-180412T1800Z/ Lewis and Southern Nez Perce Counties- Including the following locations Craigmont, Nezperce, Winchester, and Soldiers Meadow Road 513 AM PDT Thu Apr 12 2018 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING ABOVE 3000 FEET... * WHAT...Snow. Additional snow accumulations of up to one inch are expected. * WHERE...Craigmont, Nezperce, Winchester, and Soldiers Meadow Road. * WHEN...Until 11 AM PDT this morning. * ADDITIONAL DETAILS...Plan on slippery road conditions, including during the morning commute. Be prepared for reduced visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
617 WWUS46 KOTX 121320 WSWOTX URGENT - WINTER WEATHER MESSAGE National Weather Service Spokane WA 620 AM PDT Thu Apr 12 2018 ...Late season snow... .A cold spring storm system will bring late season snow to portions of northeastern Washington and North Idaho through this morning. IDZ027-121430- /O.CAN.KOTX.WW.Y.0023.000000T0000Z-180412T1800Z/ Lewis and Southern Nez Perce Counties- 620 AM PDT Thu Apr 12 2018 ...WINTER WEATHER ADVISORY IS CANCELLED... Snow is lighter than previously thought and is having a difficult time accumulating on roads. $$ IDZ001-004-WAZ037-038-121800- /O.CON.KOTX.WS.W.0007.000000T0000Z-180412T1800Z/ Northern Panhandle-Central Panhandle Mountains- Northeast Mountains-Okanogan Highlands- Including the following locations Schweitzer Mountain Road, Dobson Pass, Lookout Pass, Springdale-Hunters Road, Orin-Rice Road, Flowery Trail Road, Wauconda, Chesaw Road, Highway 20 Wauconda Summit, Boulder Creek Road, and Sherman Pass 620 AM PDT Thu Apr 12 2018 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING... * WHAT...Heavy snow. Additional snow accumulations of up to 2 inches above 3000 feet, with mountain accumulations above 4500 feet up to 6 inches, are expected. * WHERE...Schweitzer Mountain Road, Dobson Pass, Lookout Pass, Springdale-Hunters Road, Orin-Rice Road, Flowery Trail Road, Wauconda, Chesaw Road, Highway 20 Wauconda Summit, Boulder Creek Road, and Sherman Pass. * WHEN...Until 11 AM PDT this morning. * ADDITIONAL DETAILS...Be prepared for significant reductions in visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions will make travel very hazardous or impossible. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
564 WWUS46 KOTX 121737 WSWOTX URGENT - WINTER WEATHER MESSAGE National Weather Service Spokane WA 1037 AM PDT Thu Apr 12 2018 IDZ001-004-WAZ037-038-121845- /O.EXP.KOTX.WS.W.0007.000000T0000Z-180412T1800Z/ Northern Panhandle-Central Panhandle Mountains- Northeast Mountains-Okanogan Highlands- Including the following locations Schweitzer Mountain Road, Dobson Pass, Lookout Pass, Springdale-Hunters Road, Orin-Rice Road, Flowery Trail Road, Wauconda, Chesaw Road, Highway 20 Wauconda Summit, Boulder Creek Road, and Sherman Pass 1037 AM PDT Thu Apr 12 2018 ...WINTER STORM WARNING WILL EXPIRE AT 11 AM PDT THIS MORNING... Snow has decreased in intensity and have slowed down the rate of additional accumulation on mountains while warming temperatures have generally halted any lingering accumulation in valleys, therefore the winter storm warning will be allowed to expire. $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this winter storm warning went out at Apr 11, 10:17 AM PDT, 1 hour 50 minutes earlier.
Area forecast discussion, Apr 11, 10:17 AM PDT, 1 hour 50 minutes before
Area Forecast Discussion National Weather Service Spokane WA 1017 AM PDT Wed Apr 11 2018 .SYNOPSIS... A low pressure system moving in this evening will bring rain across the basin and a mix of rain and snow to the mountain valleys of northeast Washington and the Idaho Panhandle. Valley snow accumulations will be light to moderate with heavy accumulations expected in the mountains, including over Sherman Pass and Lookout Pass. Periods of showers will continue Friday into Saturday with another wet front bringing valley rain and mountain snow on Sunday. Temperatures will remain generally cooler than normal through the next week. && .DISCUSSION... ...A RAIN/SNOW MIX IN NORTHERN VALLEYS WITH MODERATE TO HEAVY MOUNTAIN SNOW EXPECTED TONIGHT INTO TOMORROW MORNING... A forecast update was issued earlier to decrease cloud cover this morning as visible satellite imagery and observations show a break between weather systems. This will be short lived as clouds invade the sky from the west through the day signaling the approach of the next weather system expected to bring a late season snow to some locations in Eastern Washington and Northern Idaho overnight into tomorrow morning. /Pelatti && .AVIATION... 18Z TAFS: The next incoming weather system spreads rain from southwest to northeast beginning near 23z KEAT, 02Z, KMWH, 03Z KPUW/KLWS, 05-06Z KGEG/KSFF/KCOE. Rain may become moderate to heavy at times for the eastern TAF sites. IFR conditions will be possible with the rain tonight with a lessening in intensity and/or decrease tomorrow morning. /Pelatti && .PRELIMINARY POINT TEMPS/POPS... Spokane 54 37 50 32 50 38 / 20 100 60 10 30 60 Coeur d'Alene 53 36 47 31 49 38 / 50 100 90 20 30 60 Pullman 54 35 46 33 50 39 / 0 100 70 20 20 50 Lewiston 60 41 52 37 57 43 / 10 100 60 10 20 30 Colville 55 34 49 30 53 38 / 20 100 90 10 40 60 Sandpoint 50 35 45 31 46 37 / 40 100 100 20 30 70 Kellogg 50 34 41 30 45 34 / 50 100 100 20 20 70 Moses Lake 59 39 57 35 58 41 / 10 90 10 10 30 20 Wenatchee 54 36 54 37 56 40 / 40 40 10 10 40 20 Omak 56 37 55 34 56 39 / 20 80 20 10 30 20 && .OTX WATCHES/WARNINGS/ADVISORIES... ID...None. WA...None. &&
Hazardous weather outlook, Apr 11, 6:24 AM PDT, 5 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Spokane WA 624 AM PDT Wed Apr 11 2018 IDZ001-004-027-WAZ031-037-038-042-043-121330- Northern Panhandle-Central Panhandle Mountains- Lewis and Southern Nez Perce Counties-Northeast Blue Mountains- Northeast Mountains-Okanogan Highlands- East Slopes Northern Cascades-Okanogan Valley- 624 AM PDT Wed Apr 11 2018 This Hazardous Weather Outlook is for portions of North Idaho... North Central Idaho...North Central Washington...Northeast Washington and Southeast Washington. .DAY ONE...TODAY AND TONIGHT A storm system will bring moderate to heavy snow in the mountains tonight into Thursday morning with mountain passes such as Sherman Pass and Lookout Pass seeing winter travel conditions. The northern mountain valleys will also see the chance for slushy snow accumulations by Thursday morning. In addition...rain may trigger more small debris flows and rock slides on steep slopes in the Cascades, Northeast Washington, and the Idaho Panhandle. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY No hazardous weather is expected at this time IDZ002-003-026-WAZ032>036-041-044-121330- Coeur d'Alene Area-Idaho Palouse-Lewiston Area- Lower Garfield and Asotin Counties-Washington Palouse- Moses Lake Area-Upper Columbia Basin-Spokane Area-Wenatchee Area- Waterville Plateau- 624 AM PDT Wed Apr 11 2018 This Hazardous Weather Outlook is for portions of North Idaho... North Central Idaho...Central Washington...East Central Washington...North Central Washington...Northeast Washington and Southeast Washington. .DAY ONE...TODAY AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY No hazardous weather is expected at this time.
The office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 12:07 PM PDT | Winter Weather Advisory | OTX | 18 hr |
Nearby
Winter Storm Warnings in Idaho, 2018Winter Storm Warnings in Washington, 2018Every winter storm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.